Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Almost equicontinuous transformation groups


Author: Ping Fun Lam
Journal: Trans. Amer. Math. Soc. 195 (1974), 165-200
MSC: Primary 57E99; Secondary 54H15
MathSciNet review: 0377957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of transformation groups called strictly almost equicontinuous transformation groups is studied. Manifolds which carry such transformation groups are determined. Applications to related classes are obtained.


References [Enhancements On Off] (What's this?)

  • [1] Morton Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74-76. MR 22 #8470b. MR 0117695 (22:8470b)
  • [2] -, The monotone union of open n-cells is an open n-cell, Proc. Amer. Math. Soc. 12 (1961), 812-814. MR 23 #A4129. MR 0126835 (23:A4129)
  • [3] -, Locally flat imbeddings of topological manifolds, Ann. of Math. (2) 75 (1962), 331-341. MR 24 #A3637. MR 0133812 (24:A3637)
  • [4] J. C. Cantrell, Non-flat embeddings of $ {S^{n - 1}}$ in $ {S^n}$, Michigan Math. J. 10 (1963), 359-362. MR 27 #6274. MR 0156350 (27:6274)
  • [5] P. F. Duvall, Jr. and L. S. Husch, Taming irregular sets of homeomorphisms, Bull. Amer. Math. Soc. 78 (1972), 77-79. MR 0290377 (44:7561)
  • [6] S. Eilenberg, Sur les transformations périodiques de la surface de sphère, Fund. Math. 22 (1934), 28-41.
  • [7] W. H. Gottschalk, Substitution minimal sets, Trans. Amer. Math. Soc. 109 (1963), 467-491. MR 32 #8325. MR 0190915 (32:8325)
  • [8] W. H. Gottschalk and G. A. Hedlund, Topological dynamics, Amer. Math. Soc. Colloq. Publ., vol. 36, Amer. Math. Soc., Providence, R. I., 1955. MR 17, 650. MR 0074810 (17:650e)
  • [9] W. J. Gray and F. A. Roberson, On the near equicontinuity of transformation groups, Proc. Amer. Math. Soc. 23 (1969), 59-63. MR 39 #7583. MR 0246279 (39:7583)
  • [10] O. G. Harrold, Jr. and E. E. Moise, Almost locally polyhedral spheres, Ann. of Math. (2) 57 (1953), 575-578. MR 14, 784. MR 0053504 (14:784c)
  • [11] T. Homma and S. Kinoshita, On homeomorphisms which are regular except for a finite number of points, Osaka Math. J. 7 (1955), 29-38. MR 16, 1140. MR 0070159 (16:1140a)
  • [12] W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 3, 312. MR 0006493 (3:312b)
  • [13] L. S. Husch, A topological characterization of the dilation in $ {E^n}$, Proc. Amer. Math. Soc. 28 (1971), 234-236. MR 44 #1051. MR 0283821 (44:1051)
  • [14] L. S. Husch and P.-F. Lam, Homeomorphisms of manifolds with zero-dimensional sets of recurrent points (to appear).
  • [15] S. K. Kaul, On almost regular homeomorphisms, Canad. J. Math. 20 (1968), 1-6. MR 36 #5908. MR 0222858 (36:5908)
  • [16] B. V. Kerékjártó, Topologische Charakterisierung der linearen Abbildungen, Acta. Sci. Math. (Szeged) 6 (1934), 235-262.
  • [17] S. Kinoshita, On quasi-translations in 3-sphere, Fund. Math. 56 (1964), 69-79. MR 30 #1502. MR 0171271 (30:1502)
  • [18] K. Kuratowski, Topology. Vols. 1, 2, Academic Press, New York, 1966, 1968. MR 36 #8405;41 #4467. MR 0217751 (36:840)
  • [19] Ping-Fun Lam, On a theorem of B. von Kerékjártó, Bull. Amer. Math. Soc. 77 (1971), 230-234. MR 42 #2459. MR 0267557 (42:2459)
  • [20] -, Equicontinuity and indivisibility in transformation groups, Trans. Amer. Math. Soc. 174 (1972), 399-424. MR 0309090 (46:8201)
  • [21] D. Montgomery and L. Zippin, Topological transformation groups, Interscience, New York, 1955. MR 17, 383. MR 0073104 (17:383b)
  • [22] M. Morse, A reduction of the Schoenflies extension problem, Bull. Amer. Math. Soc. 66 (1960), 113-115. MR 22 #8470a. MR 0117694 (22:8470a)
  • [23] A. Pfluger, Theorie der Riemannschen Flächen, Springer-Verlag, Berlin, 1957. MR 18, 796. MR 0084031 (18:796f)
  • [24] S. Smale, Differential dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 37 #3598. MR 0228014 (37:3598)
  • [25] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R. I., 1942. MR 4, 86. MR 0007095 (4:86b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E99, 54H15

Retrieve articles in all journals with MSC: 57E99, 54H15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0377957-X
PII: S 0002-9947(1974)0377957-X
Keywords: Equicontinuity of maps, almost periodic point, one-point compactification, upper semicontinuous function, semiclosed set, homomorphism of transformation group, locally flat embedding, generalized Schoenflies theorem
Article copyright: © Copyright 1974 American Mathematical Society